The ‘Imagine Create Belong’ Intervention for adolescents with social difficulties – Part 1: Foundation (2 Day ONLINE Facilitators’ Workshop) Mon 20 June – Tues 21 June 2022

Loading Events

« All Events

The ‘Imagine Create Belong’ Intervention for adolescents with social difficulties – Part 1: Foundation (2 Day ONLINE Facilitators’ Workshop) Mon 20 June – Tues 21 June 2022

June 20 @ 9:30 am - June 21 @ 4:30 pm

$625

The ‘Imagine Create Belong’ Intervention for adolescents with social difficulties – Part 1: Foundation (2 Day ONLINE Facilitators’ Workshop)

 

9:30am – 3pm Mon 20 June + 9:30am – 4:30pm Tues 21 June 2022

 

Presented by Sophie Goldingay and Belinda Dean

 

*Start and end times are in Australian Eastern Standard Time (AEST) Brisbane, Sydney, Melbourne, Hobart, Canberra, UTC+10:00

 

 

ABOUT

This foundation workshop is for those who have not yet undergone facilitators training for the Imagine Create Belong (ICB) Social Development Program for Adolescents. This workshop would be valuable for those working with tweens / teens who are neurodiverse or have social difficulties, including social workers, occupational therapists, speech pathologists, psychologists, teachers (including members of wellbeing teams), youth mental health nurses and play therapists.

 

This workshop involves immersion into many of the activities within the ICB program manual ‘Storying Beyond Social Difficulties’ to enable you to then facilitate tweens / teens through the program confidently. You will apply the ICB method in a small group throughout the workshop to create your own characters and story, culminating in creation of a movie by the end of the training, which you can record and retain for future use.

 

 

PRE-WORKSHOP ACTIVITIES

A list of pre-readings, pre-recorded videos and a list of materials needed for the interactive workshop, to prepare you for participation, will be sent to you prior to the commencement of the workshop.

 

 

THE “IMAGINE, CREATE, BELONG” SOCIAL DEVELOPMENT PROGRAMME” MANUAL

It is highly recommended that you purchase “Storying Beyond Social Difficulties with Neuro-Diverse Adolescents: The “Imagine, Create, Belong” Social Development Programme Manual. This resource can be purchased from Routledge here To receive a 20% discount please use code FLR40.

ICB Manual discount flyer 

 

 

DAY ONE

 

 9.30-11.30 (2hrs)

What is Imagine Create Belong (ICB)?

  • Exploring issues for neurodiverse tweens and teens: their characteristics, strengths, and challenges
  • Working through the aims of the program and how ICB will assist your tween / teen clients
  • Working through what is needed and basic principles for success

 

20-minute break

 

11.50-1.20 (1.5hrs)

How does Imagine Create Belong work?

  • Exploring the structure and content of the program in detail including how to use the ‘Storying beyond social difficulties’ publication

 

40-minute break

 

2.00-3.00 (1 hr)

Planning for experiential activities and opportunity for questions

  • Outline of structure of experiential activities, what to expect, and practice with the interactive technology (Zoom™ and Padlet™)
  • Opportunity for discussion and questions

 

 

DAY TWO

Immersion into the program

 

Note: you will be placed into breakout groups according to discipline area and will be in a combination of a large group and small groups throughout the day.

You will also need to organise some inexpensive materials for the interactive training day (details to be advised).

 

9.30-11.30 (2hrs)

Immersion into sessions one and two:

  • Setting the scene and development of the self as storyteller and self as creator of characters
  • Small group work creating characters

 

20-minute break

 

11.50-1.20 (1.5hrs)

Immersion into sessions three, four and five:

  • Narrative and identity – creation of ecomaps, Tree of Life* and roles for character/s you have created
  • Creation of context, plot structure, props and scenes in small groups via interactive technology

*Tree of Life is a well-known concept that has been adapted to provide a symbol for representation of a person in their family/community/Country by Wadawurrung woman Corrina Eccles.

 

40-minute break

 

2.00-3.45 (1.75hrs)

Immersion into sessions six to eight: 

  • Further developing narrative and props
  • Bringing it all together
  • The grand finale – filming the movie you have created together

 

15-minute break

 

4.00-4.30 (.5hrs)

Opportunity for movie viewing discussion and questions

 

 

WORKSHOP PRESENTERS

“We operative from a strengths-perspective, drawing on theorists such as Vygotsky and Rogers, enlisting a person-centred approach involving unconditional positive regard”

 

Sophie Goldingay

B.A, PG Dip SW, GCHE, PhD

Sophie Goldingay is an Associate Professor at Deakin University and the lead author of Imagine Create Belong program and the training manual. Sophie is an experienced trainer of ICB facilitators and has facilitated ICB groups with young people in schools. Sophie’s expertise is in identity, well-being, and inclusion, especially for neurodiverse adolescents. She won the Vice Chancellor’s award for ‘Excellent Contributions to Equity and Access’ and is the recipient of three teaching awards.

 

Belinda Dean

BA, MA, GCHE, RND1, RPT

Belinda is a Lecturer in Play Therapy, a Play Therapy Supervisor and author of Imagine Create Belong program and the training manual. Belinda is a facilitator of ICB groups with young people in schools and clinic settings. Belinda’s area of research is in play-based learning to promote wellbeing for children, adolescents and within territory education. Belinda’s expertise is in translating cross disciplinary knowledge between the fields of Play Therapy and Nursing Practice. Belinda is the director of Light Heart Publications and Play Based Learning (Play Therapy).

 

 

COMING SOON

  • Training for newly created parent program to run alongside ICB
  • Information regarding NDIS funding for families and/or facilitators
  • Training in using the Animated Movie test as a pre and post measure to track participants’ functional improvement.

Details

Start:
June 20 @ 9:30 am
End:
June 21 @ 4:30 pm
Cost:
$625

Organiser

Learn to Play
Email:
learntoplayevents@gmail.com
Website:
http://www.learntoplayevents.com

Tickets

The numbers below include tickets for this event already in your cart. Clicking "Get Tickets" will allow you to edit any existing attendee information as well as change ticket quantities.
The ‘Imagine Create Belong’ Intervention for adolescents with social difficulties – Part 1: Foundation (2 Day ONLINE Facilitators’ Workshop Mon 20 June - Tues 21 June 2022
$ 625.00 GST incl
40 available

15% Group Discount
Organisations sending 5 or more staff members to the same workshop on the same date are entitled to a 15% discount off the total price. To apply for the discount please email Jessica directly at  learntoplayevents@gmail.com.

Cancellation and refund policy
Please notify Jessica of any cancellations by email: learntoplayevents@gmail.com.
To receive a full refund please advise your cancellation 8 or more days prior to the commencement of the workshop.
Cancellations made within 7 days prior to the commencement of the workshop will be refunded 50% of the original workshop fee paid.
No refunds will be issued for cancellations made within 48 hours before the commencement of the workshop.
Learn to Play reserves the right to cancel the workshop and issue a full refund of the workshop fee to registrant.